Alert archive / Indiana / River Flood Warnings in 2010

River Flood Warning 21, NWS Northern Indiana

May 21, 2010Allen County, Huntington County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at May 21, 2010, 10:24 PM EDT for Allen County, Huntington County, Wabash County, Indiana. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 21, 2010, 10:24 PM EDT (02:24 UTC)
Expired
May 22, 2010, 6:34 PM EDT
In force
20 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Allen County, IN, Huntington County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 53 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Huntington (LRHI3). The gauge peaked at 14.93 ft at May 22, 2010, 4:00 AM EDT.

actionminormoderate5101505/2205/23
Action stage
12 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03324000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WGUS43 KIWX 220224
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1024 PM EDT FRI MAY 21 2010

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES

HEAVY RAINFALL OBSERVED ON FRIDAY WILL BRING THE LITTLE RIVER ABOVE 
HUNTINGTON ABOVE FLOOD STAGE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC003-069-169-230224-
/O.NEW.KIWX.FL.W.0021.100522T0224Z-100523T0611Z/
/LRHI3.1.ER.100522T0215Z.100522T0300Z.100522T0611Z.NO/
1024 PM EDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER ABOVE HUNTINGTON
* UNTIL LATE SATURDAY NIGHT.
* AT 9 PM FRIDAY THE STAGE WAS 14.4 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND 
  CREST NEAR 15.4 FEET AROUND 11 PM FRIDAY MAY 21 AND FALL BELOW 
  FLOOD STAGE AROUND  2 AM SATURDAY MAY 22.
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.2 FEET WHICH OCCURRED 
  ON APR 6 2009.

$$
3 follow-up statements
894 
WGUS83 KIWX 220924
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
524 AM EDT SAT MAY 22 2010

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB 
  AND DEFIANCE COUNTIES 
  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
  SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS AFFECTING ELKHART...
  BRANCH AND ST. JOSEPH COUNTIES 
 
.MINOR FLOODING OF MANY AREA RIVERS IS EXPECTED GIVEN RAINFALL ACROSS
THE REGION OF 2 TO 4 INCHES ON FRIDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC003-069-169-230924-
/O.EXT.KIWX.FL.W.0021.000000T0000Z-100523T1313Z/
/LRHI3.1.ER.100522T0924Z.100522T1200Z.100522T1313Z.NO/
524 AM EDT SAT MAY 22 2010


  FOR THE LITTLE RIVER ABOVE HUNTINGTON 
* UNTIL SUNDAY MORNING.
* AT 5 AM SATURDAY THE STAGE WAS 14.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING AND CREST NEAR 15.3 FEET AROUND  8 AM SATURDAY MAY 22 AND 
  FALL BELOW FLOOD STAGE AROUND  9 AM SATURDAY MAY 22.
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.2 FEET WHICH OCCURRED 
  ON APR 6 2009.

$$

INC003-OHC125-230924-
/O.CON.KIWX.FL.W.0024.000000T0000Z-100523T2051Z/
/FTWI3.1.ER.100522T0635Z.100522T1200Z.100522T2051Z.NO/
524 AM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT FORT WAYNE
* UNTIL SUNDAY AFTERNOON.
* AT 4 AM SATURDAY THE STAGE WAS 17.8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE 
  AROUND  4 PM SATURDAY MAY 22.
* AT 18.0 FEET...THE LOWEST UNPROTECTED CITY STREETS BEGIN TO FLOOD. 
  A FEW RESIDENTS OF RIVER HAVEN ARE AFFECTED BY HIGH WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 18.4 FEET WHICH OCCURRED 
  ON APR 7 2009.

$$

OHC171-230923-
/O.CON.KIWX.FL.W.0027.100522T1245Z-100525T1602Z/
/MONO1.1.ER.100522T1245Z.100523T1200Z.100524T1602Z.NO/
524 AM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* FROM THIS MORNING TO TUESDAY AFTERNOON.
* AT 7 AM FRIDAY THE STAGE WAS 8.4 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY MORNING 
  AND CREST NEAR 12.7 FEET AROUND  8 AM SUNDAY MAY 23 AND FALL BELOW 
  FLOOD STAGE AROUND 12 PM MONDAY MAY 24.
* AT 13.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER 
  BEGINS TO FLOOD. SOME FLOODING BEGINS TO AFFECT THE VILLAGE OF 
  PIONEER. SIGNIFICANT LOW LAND AND AGRICULTURAL FLOODING OCCURS NEAR
  THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET WHICH OCCURRED 
  ON FEB 13 2009.

$$

INC003-033-OHC039-230923-
/O.CON.KIWX.FL.W.0025.000000T0000Z-100524T1233Z/
/NVLI3.1.ER.100522T0907Z.100522T1800Z.100523T1233Z.NO/
524 AM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL MONDAY MORNING.
* AT 4 AM SATURDAY THE STAGE WAS 11.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING AND CREST NEAR 12.7 FEET AROUND  2 PM SATURDAY MAY 22 AND 
  FALL BELOW FLOOD STAGE AROUND  8 AM SUNDAY MAY 23.
* AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF 
  NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. 
  JOSEPH RIVER TO THE CEDARVILLE RESERVOIR.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET WHICH OCCURRED 
  ON MAR 15 2010.

$$

INC003-230923-
/O.CON.KIWX.FL.W.0023.000000T0000Z-000000T0000Z/
/ROOI3.1.ER.100522T0509Z.100522T0845Z.000000T0000Z.NO/
524 AM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* UNTIL FURTHER NOTICE.
* AT 5 AM SATURDAY THE STAGE WAS 14.1 FEET AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* AT 15.0 FEET...FLOODING OF LOWLAND AND FARMLAND NEAR THE RIVER 
  INCREASES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.6 FEET WHICH OCCURRED 
  ON APR 7 2009.

$$

OHC039-051-171-230923-
/O.CON.KIWX.FL.W.0026.000000T0000Z-100524T1426Z/
/STRO1.1.ER.100522T0903Z.100522T1800Z.100523T1426Z.NO/
524 AM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL MONDAY MORNING.
* AT 5 AM SATURDAY THE STAGE WAS 11.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING AND CREST NEAR 11.7 FEET AROUND  2 PM SATURDAY MAY 22 AND 
  FALL BELOW FLOOD STAGE AROUND 10 AM SUNDAY MAY 23.
* AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.7 FEET WHICH OCCURRED 
  ON APR 14 2008.

$$

INC039-MIC023-149-230923-
/O.CON.KIWX.FL.W.0020.000000T0000Z-100524T0600Z/
/TRVM4.1.ER.100521T1944Z.100522T0300Z.100523T0600Z.NO/
524 AM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER MICHIGAN AT THREE RIVERS
* UNTIL LATE SUNDAY NIGHT.
* AT 12 AM SATURDAY THE STAGE WAS 8.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 7.0 FOOT FLOOD STAGE 
  AROUND  2 AM SUNDAY MAY 23.
* AT 9.0 FEET...MODERATE FLOODING OF SCIDMORE PARK CAN BE EXPECTED. 
  EVACUATION OF SOME ANIMALS IN THE PARK ZOO CAN ALSO BE EXPECTED. 
  HIGH WATER AFFECTS SEVERAL BUSINESSES AND FLOODS THE BASEMENTS OF 
  HOMES ALONG SOUTH MAIN, GREEN, AND JACKSON STREETS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET WHICH OCCURRED 
  ON FEB 13 2001.

$$
249 
WGUS83 KIWX 221715
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
115 PM EDT SAT MAY 22 2010

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES 
 

.HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS HAS CAUSED THE LITTLE
RIVER ABOVE HUNTINGTON TO RISE TO NEAR FLOOD STAGE AND THE
ADDITIONAL HEAVY RAINFALL FROM YESTERDAY IS EXPECTED TO CAUSE THE
RIVER TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC003-069-169-231715-
/O.EXT.KIWX.FL.W.0021.000000T0000Z-100524T0611Z/
/LRHI3.1.ER.100522T1735Z.100522T2200Z.100523T0611Z.NO/
115 PM EDT SAT MAY 22 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* UNTIL LATE SUNDAY NIGHT.
* AT SATURDAY AFTERNOON THE STAGE WAS 14.6 FEET AND STEADY
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 15.4 FEET BY SATURDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE AROUND VERY EARLY SUNDAY MORNING .
* AT 15.0 FEET...THE RIVER IS AT BANKFULL CONDITIONS.

$$
547 
WGUS83 KIWX 222234
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
634 PM EDT SAT MAY 22 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC003-069-169-222304-
/O.CAN.KIWX.FL.W.0021.000000T0000Z-100524T0611Z/
/LRHI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
634 PM EDT SAT MAY 22 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* AT 5 PM SATURDAY THE STAGE WAS 14.4 FEET
* FLOOD STAGE IS 15.0 FEET.

$$

INC017-103-169-222304-
/O.CAN.KIWX.FL.W.0030.000000T0000Z-100524T0000Z/
/WABI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
634 PM EDT SAT MAY 22 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT WABASH
* AT 5 PM SATURDAY THE STAGE WAS 11.9 FEET
* FLOOD STAGE IS 14.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 21, 7:29 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 21, 7:29 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 PM EDT FRI MAY 21 2010

.AVIATION...
AN UPPER LOW AND ASSOCIATED SFC LOW WAS MOVING EAST. THE BULK OF
THE SHOWERS ASSOCIATED WITH THIS SYSTEM SHOULD CLEAR SBN AND FWA
BY 02Z. KEPT A TEMPO GROUP AT FWA UNTIL 02Z FOR SOME LINGERING
STORMS. OTHERWISE...SOME LIGHT SHOWERS AND/OR AREAS OF DRIZZLE ARE
EXPECTED OVERNIGHT. EXPECT IFR CONDITIONS TO DEVELOP OVERNIGHT. THE
CONDITIONS SHOULD IMPROVE SATURDAY AS THE LOW WEAKENS AND DRIFTS
EAST.

&&

.PREV DISCUSSION... /ISSUED 359 PM EDT FRI MAY 21 2010/

SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT...THE MAIN CONCERN IS THE POTENTIAL
FOR SEVERE STORMS...BUT ALSO FOR FLOODING. SOME TRAINING OF STORMS
ON THE LATEST RADAR SCANS INDICATE THE POTENTIAL FOR HEAVY RAIN...
SO GIVEN REPORTS OF SOME FLOODING IN ELKHART AND RADAR/SFC REPORTS
OF HEAVY RAIN...WILL CONTINUE TO MENTION THE POTENTIAL FOR HEAVY
RAIN. SPC MESO ANALYSIS INDICATES CAPE VALUES HAVE RISEN OVER 1000
J/KG OVER SOUTHEAST AREAS WHERE STORMS HAVE YET TO OCCUR. ONGOING
CONVECTION AHEAD OF THE APPROACHING FRONT WILL LIKELY MAKE IT
HARDER FOR STORMS TO BECOME SEVERE OVER WEST AREAS AHEAD OF THE
FRONT...HOWEVER...GIVEN CELL MERGERS ON RADAR AND SOME EARLIER
REPORTS OF WIND DAMAGE IN ELKHART AND THREE RIVERS...THE POTENTIAL
FOR STORMS TO BECOME SEVERE CONTINUES THIS AFTERNOON. OTHERWISE...
THE UPPER LOW WAS OVER NE IL AND WILL CONTINUE TO LIFT NORTHEAST
AS A LARGE TROF DIGS DOWNSTREAM. PRECIPITATION SHOULD END FROM
WEST TO EAST LATE TONIGHT AND EARLY SATURDAY. HAVE ADDED SOME
DRIZZLE OVERNIGHT GIVEN UPPER AIR PROFILES. OTHERWISE...CONDITIONS
SHOULD DRY OUT SATURDAY.

LONG TERM...
SUNDAY THROUGH FRIDAY. LITTLE CHNG TO ONGOING CONSISTENT AND WARM
LONG TERM PD. 12 UTC GUIDANCE SUITES TRENDING TOWARD GENERAL
CONSENSUS...WITH HIR CONFIDENCE FOR WARM/DRY FCST ESPCLY DYS3-6.

ERN CONSENSUS REX BLOCK AT START OF LONG TERM WITH INCRSGLY STRONG
UPSTREAM MIDLVL RIDGING FM SRN MS RVR VLY INTO CNTL GRTLKS...WITH
MID LVL ANTICYCLONE REACHING CRESCENDO ACRS ERN/CTNL GRTLKS BY 00
UTC WED. LOW LEVEL THERMAL RIDGE TO ANCHOR FM SRN MO INTO WRN GRTLKS
BY SUN AFTN AS WRN CONUS TROF SHARPENS COURTESY FUJIWHARA BTWN
ALB/SASK WAVE AND STRONGLY TROP FOLDED ENERGY NOW ONTO WA/OR COAST.
STRONG DOWNSTERAM RIDGE BLOCK TO HOLD ERLY/MIDWEEK CONVECTION WELL
WEST OF CWA...FOCUSED IN HIR 1000-859MB THETA-E STREAM. SOME CONCERN
FOR FRONTAL SYSTEM LAYING OUT E-W ACRS NRN GRTLKS DY6-7 TIMEFRAME AS
IT BEGINS TO SAG SWD...POTNLY SPARKING SHRA/TSRA ACTIVITY. HOWEVER
AS FURTHER UPSTREAM/INTERNATIONAL DATELINE SHORTWAVE PROGGED TO
REDIG WRN TROF DEEPER AND FURTHER WEST BY END OF FCST PD...HAVE SOME
RESERVATIONS ON FRONTS IMPACT WRT SENSIBLE WEATHER AS WARM MIDLVL
CAPPING INVERSION SHOULD HAVE TIME TO REACH FULL MATURATION AND WITH
BEST SFC FNTL CONVERGENCE AND MIDLVL COLD POOL VERY WELL COULD
REMAIN ACRS CAN INTO NEW ENGLAND/LOWR GRTLKS FOR DY7...AND WL KEEP
ENTIRE EXTND WARM/DRY FOR NOW AND AWAIT A MORE COHERENT PRECIP
SIGNAL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...ARNOTT
LONG TERM...ARNOTT
AVIATION...ARNOTT
Hazardous weather outlook, May 21, 3:20 AM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 AM EDT FRI MAY 21 2010

INZ003>009-012-014-016>018-025>027-033-034-LMZ043-046-MIZ077>081-
OHZ001-002-004-005-015-016-024-025-220730-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-BLACKFORD-
JAY-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
320 AM EDT FRI MAY 21 2010 /220 AM CDT FRI MAY 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
PRODUCE SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY
RAINFALL IS POSSIBLE TODAY WITH PONDING OF WATER ON AREA ROADWAYS
AND RISES ON AREA STREAMS AND RIVERS. MINOR FLOODING OF A FEW
RIVER POINTS IS POSSIBLE HEADING INTO THIS WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-020-022>024-032-220730-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-GRANT-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...MARION
320 AM EDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON WITH LARGE
HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH PONDING
OF WATER ON AREA ROADWAYS AND RISES ON AREA STREAMS AND RIVERS.
MINOR FLOODING OF A FEW RIVER POINTS IS POSSIBLE HEADING INTO THIS
WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Local storm report, May 21, 5:59 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HEAVY RAIN       HUDSON                  41.53N  85.08W
05/21/2010  M2.50 INCH       STEUBEN            IN   TRAINED SPOTTER

            2.5 INCHES OF RAIN FELL FROM 345PM TO 550PM

&&

EVENT NUMBER IWX1000552

SAW
Local storm report, May 21, 6:02 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      GEORGETOWN              41.23N  84.87W
05/21/2010                   ALLEN              IN   TRAINED SPOTTER

            WATER IN LOW LYING AREAS NEAR GEORGETOWN SQUARE RISING
            VERY QUICKLY FROM HEAVY RAINFALL OVER PAST 30 MINUTES

&&

EVENT NUMBER IWX1000553

SAW
Special weather statement, May 21, 7:41 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 PM EDT FRI MAY 21 2010

INZ009-018-OHZ004-015-220015-
ALLEN IN-DE KALB IN-DEFIANCE OH-PAULDING OH-
741 PM EDT FRI MAY 21 2010

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...ARE LIKELY WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NEW HAVEN...
  WOODBURN...
  GRABILL...
  ZULU AND TILLMAN...
  HARLAN...CUBA AND GEORGETOWN...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHEASTERN INDIANA.

LAT...LON 4137 8496 4127 8468 4094 8492 4102 8514
TIME...MOT...LOC 2340Z 205DEG 16KT 4104 8499
Local storm report, May 21, 8:16 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FLASH FLOOD      BUTLER                  41.43N  84.87W
05/21/2010                   DEKALB             IN   TRAINED SPOTTER

            MULTIPLE ROADS ARE FLOODED IN TOWN. WATER UP TO THE
            BOTTOM OF CARS.

&&

EVENT NUMBER IWX1000554

SAW
Local storm report, May 21, 8:39 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLASH FLOOD      BUTLER                  41.43N  84.87W
05/21/2010                   DEKALB             IN   EMERGENCY MNGR

            HIGH WATER SIGNS POSTED AND MULTIPLE BASEMENTS FLOODED.

&&

EVENT NUMBER IWX1000555

SAW
Local storm report, May 21, 10:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HEAVY RAIN       FORT WAYNE              41.08N  85.13W
05/21/2010  M2.11 INCH       ALLEN              IN   COCORAHS

            2.11 INCHES FELL OVER THE PAST 5 HOURS

&&

EVENT NUMBER IWX1000556

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:45 PM EDTAreal Flood AdvisoryIWXAdams, Allen, DeKalb, Huntington, Steuben, Wells4 hr
May 21, 10:05 PM EDTFlash Flood WarningIWXAllen, DeKalb, Steuben6 hr
May 21, 10:25 PM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells3 hr
May 22, 1:37 AM EDTRiver Flood WarningIWXAllen6 days
May 22, 4:15 AM EDTRiver Flood WarningIWXAllen65 hr
May 22, 4:22 AM EDTRiver Flood WarningIWXAllen, DeKalb7 days
May 22, 5:47 AM EDTAreal Flood WarningIWXAllen, DeKalb, Huntington, Steuben, Wabash, Wells and 1 more6 hr
May 22, 11:55 AM EDTAreal Flood WarningIWXAllen, DeKalb, Huntington, Steuben, Wabash, Wells and 1 more6 hr
May 22, 12:35 PM EDTRiver Flood WarningIWXElkhart, Saint Joseph34 hr
May 22, 1:09 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke45 hr
May 22, 1:09 PM EDTRiver Flood WarningIWXCass, Miami, Wabash5 hr
May 22, 4:55 PM EDTMarine Dense Fog AdvisoryIWX11 hr
May 22, 5:31 PM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke17 hr
May 22, 6:09 PM EDTAreal Flood WarningIWXDeKalb12 hr

Nearby

River Flood Warnings in Indiana, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.